MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.011
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales representative the investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the tips of the cerclage passer forceps did not align when they were placed in the closed position.Also, this occurred with the first time use of the forceps.Patient and procedure involvement are unknown.This report is for one (1) cerclage passer, dividable forceps, large.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Part: 03.221.011; lot: l735523; manufacturing site: umkirch; release to warehouse date: may 02, 2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation site: (b)(4); selected flow: 3.Visual (appearance not as expected) visual inspection visual inspection confirmed that the tips of the cerclage passer do not align when in closed position, furthermore one tube presents a dent on the tube edge.Dimensional inspection: the relevant dimensions of the tube could not be checked due to the damage incurred.However, dimensional inspection and functional test were performed per 100% at the time of manufacturing with no non-conformities documented.Document/specification review: the investigation confirmed that the damage of the tube is determined to be post-production/acceptance criterias, therefore no drawing/specification review is needed.Summary: the complaint condition is confirmed as one of the tubes is deformed, presenting a dent on the edge of the tube; consequently, the instrument does not close properly.The review of the production history revealed that this instrument was manufactured in may 2018 according to the specifications with a lot size of twenty-five ((b)(4)) pieces.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.The hardness parameters met specifications as well.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments are function checked per 100% before they leave the manufacturing site.Based on these findings, we have to assume that too much force was applied while inserting the cerclage passer which finally caused the deformation of the tube.In this regard we would like to point out that further information / precaution hints can be found in the respective surgical technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7923520
Report Number8030965-2018-56871
Device Sequence Number1624808
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot NumberL735523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/28/2018
11/13/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/03/2018
11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1